MAUDE Adverse Event Report: BECTON DICKINSON BD RECYKLEEN¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD RECYKLEEN¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305058
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 6 bd recykleen¿ sharps collectors were received damaged/broken/cracked.The following information was provided by the initial reporter: "find out that he receive broken goods in closed carton of sharp collector.".
 
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is flextronics.This site is an oem manufacturing site.(b)(4).Medical device expiration date: na.Device evaluated by mfr: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary no sample received however photos representation was provided for the complaint.Rds find out that he receive broken goods in closed carton of sharp collector was verified as per photos received.Investigation notification provided to the manufacturer for further investigation and response received.According to the dhr review process, the result showed there were no issues reported as base damaged during the manufacturing process of the lot number (1321914) reported under this customer complaint.Also, a review of the ncmr¿s was performed; the result showed no ncmr¿s reported for the same issue and part number throughout the last twelve months.According with pictures provided from customer it can be seen the following: ¿ the upper left area of the collector¿s base is broken / cracked.¿ product has been relabeled, meaning that product has been handled.¿ the lot number 1321914 reported under this complaint was confirmed as manufactured by flex on november 17, 2022.¿ no additional damages were observed on the collector¿s base.Additionally, it was noticed that this issue arose from a product sold in india and all the shipping and transportation process for that country products indicates that flex is in charge of manufacturing, packaging and loading of the product, while bd is in control of transportation, transshipment, distribution and final delivery.For this reason, it can be concluded that products sold out of usa goes through different distribution stages where this kind of issue may be generated due to handling carried out during the transportation and those activities are out of flex¿s reach.Considering that failure mode is related to broken parts, the mold was verified to rule out that the issue could be generated by a damaged on the mold, the assessment confirms that mold was free of damages.Based on that assessment, it can be confirmed that the issue could be generated by several variables like hit, incorrect handling, incorrect storage or non-suitable packaging during partial sells.As part of this investigation, a review of customer complaint records was performed; according to the cc¿s records, no additional complaints were received through the last twelve months for the same part number and issue.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.Based on information provided it was not possible to confirm the root cause like a failure mode related to the manufacturing process since there is not enough information like method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility.The controls were verified within the manufacturing process and confirmed as capable to detect damages on bases (broken, cracked or any other condition non-conformant).
 
Event or Problem Description

Brand Name
BD RECYKLEEN¿ SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16116613
Report Number2243072-2022-02302
Device Sequence Number12198199
Product Code FMI
UDI-Device Identifier00382903050581
UDI-Public00382903050581
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K943134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305058
Device Lot Number1321914
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown